question-icon

What Causes Diarrhea While On Lomotil And Colestipol?

default
Posted on Fri, 3 Nov 2017
Question: I have had diarrhea for over two months. Blood tests, fecal tests and colonoscopy have not revealed a cause. It is under control by taking lomotil and colestipol, but if I stop taking, the diarrhea returns. I took an antibiotic for 10 days, but that did nothing. I'm getting mighty discouraged. Any thoughts on what may be causing this?
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Try eliminating wheat and wheat related products from diet

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Although the reports are normal I would still insist you to upload the stool reports. That will help me to correlate.

You could be having gluten enteropathy and that could cause such a presentation. I would insist you to try restricting intake of wheat and wheat related products (products that contain gluten) for at least a couple of weeks and see if that helps. If it does, let me know, and I will guide you about how to proceed further.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4471 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Diarrhea While On Lomotil And Colestipol?

Brief Answer: Try eliminating wheat and wheat related products from diet Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. Although the reports are normal I would still insist you to upload the stool reports. That will help me to correlate. You could be having gluten enteropathy and that could cause such a presentation. I would insist you to try restricting intake of wheat and wheat related products (products that contain gluten) for at least a couple of weeks and see if that helps. If it does, let me know, and I will guide you about how to proceed further. Let me know if I could help further. Regards